MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Codes Crack (1135); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported that following a cataract extraction with intraocular lens (iol) implant procedure, the iol was slightly off center observed post three week of initial implantation.The surgeon recommended that patient have surgery to attempt to recenter the lens with a possible exchange.At the beginning of the case it was noted that there was a crack at the optic haptic junction.While attempting to bring the lens into the anterior chamber, that haptic fell off.That haptic was removed from the eye.The surgeon continued attempting to bring the remaining portion of the lens into the anterior chamber when the second haptic just fell off.That haptic was then removed as well and the lens body was removed.A new lens was replaced.
 
Additional Manufacturer Narrative
The lens was returned inside a plastic specimen cup.Solution was dried on the lens.Both haptics were broken at the gusset area.Both broken haptics were returned in the specimen cup.The optic anterior surface has light scratches.A photo was provided that matches the condition of the returned product.Product history records were reviewed and the documentation indicated the product met release criteria.Information was provided that indicated a qualified cartridge, handpiece, viscoelastic were used.The explanted lens was returned with both haptics broken.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met alcon¿s release criteria.Based on our observation, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.Qualified associated products were used.The amount of viscoelastic placed into the cartridge prior to lens loading is unknown.The instruction for use (ifu) instructs: the ifu instructs to completely fill the cartridge with ophthalmic viscosurgical devices (ovd) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17571316
Report Number1119421-2023-01474
Device Sequence Number8223092
Product Code HQL
UDI-Device Identifier00380652251440
UDI-Public00380652251440
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.180
Device Lot Number15526060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2023
Initial Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV INJECTOR; DISCOVISC; MONARCH III CARTRIDGE D; UNSPECIFIED FOLDING FORCEPS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale